MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. APTIO AUTOMATION SYSTEM; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

SIEMENS HEALTHCARE DIAGNOSTICS INC. APTIO AUTOMATION SYSTEM; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number APTIO AUTOMATION
Medical Device Problem Codes Sparking (2595); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states (ous) customer contacted a siemens regional support center to report the observation of smoke and flames at the location on the track that housed the power cable for the centrifuge module.Siemens is investigating.
 
Event or Problem Description
The customer reported the observation of smoke and flames at the location on the track that housed the power cable for the centrifuge module.The power to the centrifuge module was turned off and the customer used a fire extinguisher to extinguish the flames.There are no known reports of adverse health consequences or required medical attention due to the event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2517506-2025-00075 on 12-may-2025.Additional information 23-jun-2025: siemens evaluated this issue and provided the following conclusion.The power cable of the centrifuge module was found burnt and the cable had been coiled.The fire originated from the coiled section.The likely cause appears to be that the cable's insulation gradually deteriorated, possibly melting due to the sustained heat, eventually exposing the conductors and causing a short circuit, which led to the fire.This system is no longer under siemens warranty and is serviced by a third-party distributor.The voltage was tested and confirmed to be acceptable.After service and repair by the third-party distributor, the customer is operational.

Brand Name
APTIO AUTOMATION SYSTEM
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer (Section G)
INPECO S.P.A
via givoletto 15
registration #: 3005509212
10040 val della torre (torino)
IT  
Manufacturer Contact
jennifer cacace
511 benedict ave
tarrytown, NY 10591
8024302902
MDR Report Key22006194
Report Number2517506-2025-00075
Device Sequence Number7109114
Product Code JJE
UDI-Device Identifier00630414596754
UDI-Public(01)00630414596754
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043546
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPTIO AUTOMATION
Device Catalogue Number10713760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown